Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Laplace Transforms and Generators
of Semigroups of Operators


Authors: Jigen Peng and Si-Kit Chung
Journal: Proc. Amer. Math. Soc. 126 (1998), 2407-2416
MSC (1991): Primary 47D03; Secondary 44A10
DOI: https://doi.org/10.1090/S0002-9939-98-04603-6
MathSciNet review: 1469432
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a characterization for continuous functions on $(0,\infty)$ to be the Laplace transforms of $f\in L^{\infty}(0,\infty)$ is obtained. It is also shown that the vector-valued version of this characterization holds if and only if the underlying Banach space has the Radon-Nikodým property. Using these characterizations, some results, different from that of the Hille-Yosida theorem, on generators of semigroups of operators are obtained.


References [Enhancements On Off] (What's this?)

  • 1. W. Arendt, Vector-valued Laplace Transforms and Cauchy Problems, Isreal J. Math. 59 (1987), 327-352. MR 89a:47064
  • 2. E.B. Davies, ``One-parameter semigroups'', Academic Press, London, 1980. MR 82i:47060
  • 3. E.B. Davies and M.M. Pang, The Cauchy problem and a generalization of the Hille-Yosida theorem, Proc. London Math. Soc. 55 (1987), 181-208. MR 88e:34100
  • 4. J. Diestel and J. J. Uhl, ``Vector Measures'', Amer. Math. Soc., Providence, 1977. MR 56:12216
  • 5. R. deLaubenfels, Integrated semigroups, $C$-semigroups and abstract Cauchy problem, Semigroup Forum 41 (1990), 83-95. MR 91b:47092
  • 6. X. Li and J. Peng, Analysis of disabled population systems (Chinese), J. Xi'an Jiaotong Univ. 30 (1996) No. 10, 115-122. CMP 97:09
  • 7. D.V. Widder, ``The Laplace transform'', Princeton Univ. Press, Princeton, 1946. MR 3:232d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47D03, 44A10

Retrieve articles in all journals with MSC (1991): 47D03, 44A10


Additional Information

Jigen Peng
Affiliation: Department of Mathematics, Xi’an Jiaotong University, Xi’an 710049, People’s Republic of China

Si-Kit Chung
Affiliation: Department of Mathematics, Hong Kong University, Hong Kong

DOI: https://doi.org/10.1090/S0002-9939-98-04603-6
Received by editor(s): March 18, 1996
Received by editor(s) in revised form: January 23, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society